Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Lower abdominal pain and bleeding when standing for long, have IUD put in. What is going on?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
I have been having stabbing lower abdominal pains along with light bleeding every time I work out or I am on my feet for too long after having an IUD (Mirena) put in 1.5 weeks ago. This only happens when I am active. I also get a sharp pain that goes down my right quads and sometimes my vagina. The IUD placement was extremely painful and the pain lasted for 4 days. Afterwards, I get stabbing pain for hours after I go on a run or I am on my feet for a little too long. The strings are still in place. What is going on? Will this pain eventually subside or is this IUD not meant for me?
Posted Fri, 28 Sep 2012 in Birth Control
Answered by Dr. Rakhi Tayal 55 minutes later
Thanks for posting your query.
The sharp pain that you are feeling on doing an activity is likely to be due to pelvic inflammation in reaction to the IUD that has been inserted.
You need to take ibuprofen and anti spasmodics for a week and see if this inflammation subsides. Usually it takes 3-4 weeks for the body to get adjusted to the device. It is good that you are taking adequate measures to avoid constipation.
In case the pain is persistent then an antibiotic like doxycycline or minocycline might be needed to take care of the infection.
In the mean time, home measures such as hot compresses over the lower abdomen can help.

Be assured it is not a serious problem and will be redressed by assurance and proper treatment.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor